U.S. doctors online nowAsk doctors free
A 18-year-old member asked:

Can y'all help me figure out a way to lose weight? i'm on zoloft 75mg and wellbutrin (bupropion) 100 mg sr. i gained 45 pounds since i started. i need help!

3 doctor answers6 doctors weighed in
Dr. Pavel Conovalciuc
Family Medicine 23 years experience
Help is here: If you believe there is no other cause to your weight gain, then get off the zoloft. Wellbutrin (bupropion) seems to be weight neutral. Zoloft is not. Things like iud (if you are female) is another big contributor. Anything that is hormonal (steroid) may be causing weigh gain. Uncontrolled depression can also cause weight gain, so you may not be adequately controlled. High calorie foods is another reason.
Dr. Andres R Villar
Pediatrics 40 years experience
Unwanted weight: Exercise.Exercise, exercise.Not only will it help you control your weight, but natural endorphins will "kick in" and help you feel better.
Dr. Matt Malkin
Anesthesiology 16 years experience
Diet and exercise: It is common to gain weight while on these meds. Unfortunately, haven't heard of any special way to lose the weight without discontinuing them and losing their positive effects as well. Address these concerns with your psychiatrist, as they may be able to adjust things.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 30, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.